Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2015, 4:47 PM CDT for Mountrail County, Renville County, Ward County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 21, 2015, 5:17 PM CDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mountrail County, ND, Renville County, ND, Ward County, ND
The radar
The Minot AFB radar (KMBX), 74 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS53 KBIS 212147
SVRBIS
NDC061-075-101-212245-
/O.NEW.KBIS.SV.W.0052.150621T2147Z-150621T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
447 PM CDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
NORTHEASTERN MOUNTRAIL COUNTY IN NORTHWESTERN NORTH DAKOTA...
* UNTIL 545 PM CDT
* AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
DONNYBROOK...OR 19 MILES NORTHEAST OF STANLEY...MOVING SOUTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
DONNYBROOK AROUND 500 PM CDT.
CARPIO AROUND 520 PM CDT.
BERTHOLD AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HARTLAND...COULEE AND TAGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
NORTH DAKOTA.
LAT...LON 4849 10153 4817 10186 4826 10200 4845 10222
4863 10206
TIME...MOT...LOC 2146Z 300DEG 22KT 4849 10205
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO2 follow-up statements
699
WWUS53 KBIS 212158
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT SUN JUN 21 2015
NDC061-075-101-212245-
/O.CON.KBIS.SV.W.0052.000000T0000Z-150621T2245Z/
RENVILLE ND-WARD ND-MOUNTRAIL ND-
458 PM CDT SUN JUN 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN RENVILLE...WEST CENTRAL WARD AND NORTHEASTERN
MOUNTRAIL COUNTIES...
AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DONNYBROOK...
OR 22 MILES NORTHEAST OF STANLEY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CARPIO AROUND 520 PM CDT.
BERTHOLD AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HARTLAND...COULEE AND TAGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
NORTH DAKOTA.
LAT...LON 4849 10153 4817 10186 4826 10200 4845 10222
4860 10197
TIME...MOT...LOC 2158Z 300DEG 22KT 4845 10195
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO028
WWUS53 KBIS 212217
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
517 PM CDT SUN JUN 21 2015
NDC061-075-101-212227-
/O.CAN.KBIS.SV.W.0052.000000T0000Z-150621T2245Z/
RENVILLE ND-WARD ND-MOUNTRAIL ND-
517 PM CDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENVILLE...WEST
CENTRAL WARD AND NORTHEASTERN MOUNTRAIL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
NORTH DAKOTA.
LAT...LON 4849 10153 4817 10186 4826 10200 4845 10222
4860 10197
TIME...MOT...LOC 2212Z 300DEG 22KT 4841 10185
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:11 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 21, 2:11 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 211 PM CDT SUN JUN 21 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 211 PM CDT SUN JUN 21 2015 MAIN HIGHLIGHT IS THE SLIGHT RISK AND ENHANCED THUNDERSTORM RISK CATEGORY ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY NIGHT. LATEST HIGH RESOLUTION MODELS CONTINUE TO PORTRAY TWO ROUNDS OF SHOWERS/THUNDERSTORMS. LATEST REGIONAL/LOCAL RADAR SHOWS SCATTERED SHOWERS/THUNDERSTORMS IN NORTHWEST NORTH DAKOTA...AND AN INCREASE IN COVERAGE AND GROWTH EXPECTED IN THE NEXT FEW HOURS. HRRR REFLECTIVITY FORECAST SHOWS SUPERCELLS DEVELOPING REST OF THIS AFTERNOON AND MERGING INTO A COUPLE OF LINES/BOWING SEGMENTS 00Z THROUGH 05Z AS THEY CROSS INTO THE JAMES RIVER VALLEY. ANOTHER ROUND OF THUNDERSTORMS DEPICTED TO DEVELOP ALONG AND SOUTH OF INTERSTATE 94 BETWEEN 05Z AND 12Z MONDAY. MORE THAN SUFFICIENT CAPE/SHEAR FOR A PLETHORA OF SEVERE WEATHER THROUGH TONIGHT. CAPE NEARING 3000 J/KG ACROSS THE SOUTHWEST WITH 65KT OF 0-6KM SHEAR. THIS WAS WELL ADVERTISED IN PREVIOUS FORECASTS AND REMAINS WITH THIS DISCUSSION. LINGERING SHOWERS/THUNDERSTORMS MONDAY MORNING CENTRAL THEN TAPERING OFF BEFORE 18Z. DRY WEATHER MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 211 PM CDT SUN JUN 21 2015 THE CURRENT ENSEMBLE AND DETERMINISTIC MODELS ARE PROJECTING QUASI ZONAL FLOW ALOFT GIVING WAY TO NORTHWEST FLOW...AS AN UPPER LEVEL TROUGH MOVES EASTWARD ACROSS THE STATE THROUGH WEDNESDAY...CREATING WIDESPREAD CHANCES FOR SHOWERS AND THUNDERSTORMS. THOUGH THE MODELS BEGIN TO WAVER LATER IN THE PERIOD...NORTHWEST FLOW ALOFT IS EXPECTED TO REMAIN IN PLACE OVER THE NORTHERN PLAINS THROUGH THE REST OF EXTENDED...AS A HIGH PRESSURE BUILDS OVER THE CONUS SOUTHWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 211 PM CDT SUN JUN 21 2015 SCATTERED THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS EASTERN MONTANA AND WESTERN NORTH DAKOTA. THESE STORMS WILL GRADUALLY PUSH SOUTH AND EAST THROUGH THE AFTERNOON AND NIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND HIGH WINDS THE MAIN THREATS. KISN...KDIK...AND KBIS WILL HAVE THE GREATEST CHANCE OF BEING IMPACTED BY SEVERE THUNDERSTORMS AND TSRA HAS BEEN PUT IN THE TAFS FOR THESE SITES. AT THIS TIME CONFIDENCE IS LOWER THAT A THUNDERSTORM WILL IMPACT KMOT AND KJMS...THUS HAVE WENT WITH VCTS FOR THESE SITES. THAT SAID MVFR AND IFR CONDITIONS WILL BE POSSIBLE AT ALL SITES IN THUNDERSTORMS. AFTER 10Z MONDAY SOME LOW CLOUDS AND FOG COULD DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA BRINGING SOME MVFR TO IFR CONDITIONS...HOWEVER HAVE ELECTED TO KEEP CONDITIONS IN VFR FOR NOW AS CONFIDENCE IN COVERAGE IS LOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KS LONG TERM...AC AVIATION...MM
Hazardous weather outlook, Jun 21, 2:21 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 221 PM CDT SUN JUN 21 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 221 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND A FEW TORNADOES ARE ALL POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST IN THE FORECAST MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GREATER THAN 40 MPH...HAIL...FLOODING...FUNNEL CLOUDS AND TORNADOES TO THE NATIONAL WEATHER SERVICE AT 701-250-4224 OR BY POSTING TO THE NWS BISMARCK FACEBOOK OR TWITTER PAGES. KS/ACOOP
In the hours before
Special weather statement, Jun 21, 2:26 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
226 PM CDT SUN JUN 21 2015
NDZ001-002-009-212015-
DIVIDE ND-WILLIAMS ND-BURKE ND-
226 PM CDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BURKE...NORTHERN
WILLIAMS AND DIVIDE COUNTIES...
AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ALAMO...OR 19 MILES SOUTHWEST OF CROSBY...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... CROSBY...POWERS LAKE...AND
WRITING ROCK STATE HISTORICAL SITE...AMBROSE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4899 10270 4855 10248 4855 10287 4844 10289
4844 10404 4900 10405
TIME...MOT...LOC 1924Z 265DEG 38KT 4869 10355
MATHEWSSpecial weather statement, Jun 21, 3:14 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
314 PM CDT SUN JUN 21 2015
NDZ002-212045-
BURKE-
314 PM CDT SUN JUN 21 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BURKE
COUNTY...
AT 313 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 8 MILES SOUTH OF
COLUMBUS...OR 24 MILES EAST OF CROSBY...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LIGNITE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4867 10235 4866 10289 4871 10289 4873 10292
4885 10293 4898 10243
TIME...MOT...LOC 2013Z 258DEG 25KT 4878 10279
SIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:00 PM CDT | Special Weather Statement | BIS | Bottineau | 30 min |
| Jun 20, 7:33 PM CDT | Special Weather Statement | BIS | Bottineau | 27 min |
| Jun 20, 8:05 PM CDT | Special Weather Statement | BIS | McHenry | 25 min |
| Jun 20, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 66 min |
| Jun 20, 8:27 PM CDT | Tornado Warning | BIS | McHenry, Pierce | 33 min |
| Jun 20, 8:49 PM CDT | Tornado Warning | BIS | McHenry, Pierce | 26 min |
| Jun 20, 9:16 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 59 min |
| Jun 20, 10:17 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Jun 20, 11:00 PM CDT | Special Weather Statement | BIS | Wells | 30 min |
| Jun 21, 2:26 PM CDT | Special Weather Statement | BIS | Divide | 49 min |
| Jun 21, 2:51 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 54 min |
| Jun 21, 3:14 PM CDT | Special Weather Statement | BIS | Burke | 31 min |
| Jun 21, 3:54 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 51 min |
| Jun 21, 5:31 PM CDT | Special Weather Statement | BIS | Bottineau | 29 min |
| Jun 21, 5:35 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 55 min |
| Jun 21, 6:23 PM CDT | Special Weather Statement | BIS | Ward | 37 min |
| Jun 21, 6:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 62 min |
| Jun 21, 6:41 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 64 min |
| Jun 21, 6:58 PM CDT | Special Weather Statement | BIS | Pierce | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.